ArticleAACE clinical case reports
LINAGLIPTIN-INDUCED PANCREATITIS.
Article in AACE clinical case reports. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
4 citing papers in PubMed, 10 citations in OpenAlex.
- Article
- Escitalopram-induced sinus bradycardia in coronary heart disease combined with depression: a case report and review of literature.Frontiers in cardiovascular medicine · 2023Article
- Article
- Ever-increasing diversity of drug-induced pancreatitis.World journal of gastroenterology · 2020Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
objectiveTo report a case of linagliptin-induced acute pancreatitis and remind clinicians about risks with incretin-based drugs. Patients at risk for pancreatitis should be switched to another type of hypoglycemic treatment.
methodsWe present the case of a 74-year-old Latina who presented to the emergency department with sudden onset of epigastric pain radiating to her back. Medical history, physical exam, laboratory tests, and medical images were compatible with acute pancreatitis. Upon further investigation, common causes for her pathology were excluded. Ten weeks prior to presentation she had changed her medications for diabetes mellitus type 2 to linagliptin.
resultsUsing the Naranjo algorithm of adverse drug reactions, we concluded that linagliptin was the most likely culprit.
conclusionIncretin-based drugs, including dipeptidyl peptidase-4 inhibitors and glucagon-like peptide-1 receptor agonists, have been shown to be relatively safe for the management of type 2 diabetes mellitus. Since their introduction to the market, conflicting data regarding pancreatic side effects have been published, including a small risk of developing acute pancreatitis with dipeptidyl peptidase-4 inhibitors like sitagliptin and saxagliptin. To date there has been only 1 case report associating linagliptin with acute pancreatitis in the English medical literature. Ours is the first case report in the United States associating linagliptin with acute pancreatitis. It is worth warning both patients and prescribers about this serious adverse effect, as it might affect the choice of antiglycemic agent.
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.